MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT
Model Number 40012
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Chills (2191); Alteration in Body Temperature (4568)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Adverse event occurred outside us, in finland, where a male patient of 76 years old catheterized himself in the evening (8:15 pm) on (b)(6).When the catheter was inserted into the urethra, a stabbing pain was felt.The patient examined the catheter after it had been pulled out.The patient noted a sharp edge on the catheter.After the event, he experienced a hint of redness and an intensified pain.After 3.5 hours, the patient began to feel unwell and had chills.The patient measured the fever at 38.4° c and an hour later it was 38.8° c.The patient also measured his blood pressure which showed an upper value of 198, a lower value of 154, a pulse of 205 beats/minute.His normal value is an upper value of 100-120, and a lower value of 50-70, with a pulse of 45-60 beats/minute.The following morning, the patient called his health center and was instructed to go to the hospital.At the hospital, it was concluded that his crp value was elevated, and he had an uti (urinary tract infection).The patient was discharged from the er same day with antibiotics and pain medication.After 1,5 day the patient felt better and his condition is now good.The patient has been catheterizing himself intermittently since early 2000, after suffering bladder paralysis due to a spinal anesthesia.Over a period of 7 years, he used a neuromodulator until it stopped working.He has since catheterized himself daily for 5 years, always with lofric catheters.Lofric nelaton is a single sterile urinary catheter with hydrophilic coating.Activation of the catheter coating before use is performed by opening the top of the primary packaging and filling it with water (sterile or clean household water) while catheter is kept inside the packaging.The hydrophilic coating gets slippery when wet.
 
Additional Manufacturer Narrative
The catheter was alleged to have a sharp edge on the catheter.Batch documentations were reviewed and no deviations related to this issue were found.Retained samples from same lot were inspected and analyzed and no issues were observed.One (1) product has been returned for examination.The sample examined shows that the catheter has been caught in the primary packaging welding.This has pressed a small part of the catheter into a "ridge", formed an edge, approximately at the middle of the catheter.The sample examined is an unused catheter from the same lot and package as reported in the complaint.It's unknown if the catheter the customer used had the same defect.Complaint states the patient had a urinary tract infection (uti).Utis are unfortunately not uncommon when performing intermittent urinary catheterization (ic) and cannot be avoided completely even if using hydrophilic catheter and clean techniques.In this case it appears that the catheter has an edge along the side of the catheter, which may have caused a minor damage to the urethral epithelium.Symptoms of urinary tract infection normally occur 2-3 days after infection and in rare cases after one (1) day, hence it is unlikely that this specific catheterization resulted in a uti.However, it is possible that previous catheterization with a catheter from the same lot with similar defects as the returned catheter may have caused minor trauma to the urethra, which is a known risk factor precipitating a uti.The ifu states under section adverse reactions that common adverse reactions (>1/100) related to catheterization therapy includes urethral damage and urinary tract infection.If unexpected discomfort, signs of trauma or infection occur, discontinue use and consult your prescriber.The probable cause of this event cannot be established.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
Adverse event occurred outside us, in finland, where a male patient catheter himself in the evening (8:15 pm) on november 11th and when the catheter was inserted into the urethra, a stabbing pain was felt.The patient examined the catheter after it had been pulled out.The patient noted a sharp edge on the catheter.After 3,5 hours, the patient began to feel unwell and had chills.The patient measured the fever at 38.4° c and an hour later it was 38.8° c.The patient also measured his blood pressure which showed an upper value of 198, a lower value of 154, a pulse of 205 beats/minute.His normal value is an upper value of 100-120, and a lower value of 50-70, with a pulse of 45-60 beats/minute.The following morning, the patient called his health center and was instructed to go to the hospital.At the hospital, it was concluded that his crp value was elevated, and he had an uti (urinary tract infection).The complaint state that patient was able to leave the hospital after receiving proper care and being prescribed antibiotics.There have been no reports of bleeding related to this event.No additional information related to the patient's underlying health condition has been reported and no further information will be provided.Patient have been using lofric nelaton catheters for approximately 2 years.Lofric nelaton is a single sterile urinary catheter with hydrophilic coating.Activation of the catheter coating before use is performed by opening the top of the primary packaging and filling it with water (sterile or clean household water) while catheter is kept inside the packaging.The hydrophilic coating gets slippery when wet.
 
Additional Manufacturer Narrative
The catheter was alleged to have a sharp edge on the catheter.Batch documentations were reviewed and no deviations related to this issue were found.Retained samples from same lot were inspected and analyzed and no issues were observed.The one (1) sample returned for examination was the used catheter as reported in the complaint.The examination showed that the catheter had been caught in the primary packaging welding.This has pressed a small part of the catheter into a "ridge", formed an edge, approximately at the middle of the catheter.Catheter press may happen during the packaging process, however, there are many measures to prevent this and also there are two (2) 100% control steps after the packaging to be able to sort defect catheters.However, due to the personnel's oversight, this product may have progressed in the process.Complaint states the patient had a urinary tract infection (uti).Utis are unfortunately not uncommon when performing intermittent urinary catheterization (ic) and cannot be avoided completely even if using hydrophilic catheter and clean techniques.In this case it was concluded that the catheter had an edge along the side of the catheter, which may have caused a minor damage to the urethral epithelium.Symptoms of urinary tract infection normally occur 2-3 days after infection and in rare cases after one (1) day, hence it is unlikely that this specific catheterization resulted in a uti.However, it is possible that previous catheterization with a catheter with similar defects as the returned catheter may have caused a minor trauma to the urethra, which is a known risk factor precipitating a uti.The instruction for use (ifu) states under the section "adverse reactions" that common adverse reactions (>1/100) related to catheterization therapy includes urethral damage and urinary tract infection.If unexpected discomfort, signs of trauma or infection occur, discontinue use and consult your prescriber.As there is limited information about patient's health conditions or underlying illness, we cannot draw any conclusions that the urinary tract infection (uti) and patient's reported health condition of fever and high blood pressure are related to the use of lofric nelaton catheter.The cause of this event cannot be established.

Brand Name
LOFRIC
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
mölndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key23777245
Report Number3009632672-2025-00043
Device Sequence Number13281706
Product Code EZD
UDI-Device Identifier07333387033433
UDI-Public07333387033433
Combination Product (Y/N)N
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number40012
Device Catalogue Number4001200
Device Lot Number671846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale